Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Every multi vitamin makes me sick



Recommended Posts

Hi there,

I'm sure this has been said before, but every single multivitamin I've taken makes me so nauseated. I've tried different ones and I've even thrown up from them. What do I do?

Share this post


Link to post
Share on other sites

Have you tried talking to your surgeon's office? There are Patches and chewables, but I wouldn't use them without talking to my surgeon's office. I take mine in a small glass of Tomato juice or other thick liquid like a Protein Shake in the morning. I would think taking it during Breakfast would be easiest.

I used to take my Iron at night and it did NOT make me feel good, so I moved everything but Calcium to the morning.

Share this post


Link to post
Share on other sites

Def talk to your team, because they are essential.

I don't know if you have tried the Gummy type ones? You can chew them but I just suck on it until it has dissolved and it is nicely berry flavoured.

Share this post


Link to post
Share on other sites

I had the same issue until I started taking the BariatricPal Complete Multivitamin 45 capsules. I'm not being paid for this endorsement either, I truly have flipped my nausea issue around after starting to use these instead of all the others that made me want to barf.

Share this post


Link to post
Share on other sites

So I used to get sick with my multivitamin when I took it on an empty stomach. Do you take yours with food? It may help...

Share this post


Link to post
Share on other sites

I had that problem my whole life, so I didn't take Vitamins. Now post-WLS I HAVE to take vitamins, so I take soft chew vitamins from GNC and they've not made me sick at all and I'm absorbing my vitamins just fine.

Share this post


Link to post
Share on other sites

I always had the issue too - it used to put me off taking Vitamins and I knew that wouldn't wash with surgery.

Now I take 2 Flintstones chewables with Iron, 2 Biotin gummies, and a dissolve under the tongue B12 in the AM.

A Calcium soft chew at lunch time, and another in the PM.

Just had my 6 month b/w done and all my levels are perfect. I can take the morning vitamins without anything in my stomach, as I'm not a breakfast person.

Share this post


Link to post
Share on other sites

I've used Patches when I couldn't keep things down.

Share this post


Link to post
Share on other sites

I had this problem at the beginning. Every MVI I took, no matter which brand or method made me nauseated and dizzy.

I started with the Patches, but I developed a sensitivity to the adhesive. I tried different brands of chewables, both the chalky and the ones like a starburst. I tried taking them different times of the day, with/without food. It was misery and made me afraid to take them.

I finally settled on Vitafusion gummies, with my evening meal. They have some sugar in them, but I would have done about anything to keep from getting sick every time I took them, so I decided it was a fair trade-off since they were the only ones that didn't make me sick. I took those for maybe 6 months until I worked up the nerve to try just a regular Women's One-a-Day.

I suspect the biggest issue was the time of day and whether I took it with food because I always got sickest if I took them in the morning (regardless of with or without food).

Definitely contact your team, but I'd say that it's going to be a bit of trial and error for you. It certainly was for me.

Share this post


Link to post
Share on other sites

I use powdered Vitamins from GNC only ones that will stay down - I add them to the protien drink

Share this post


Link to post
Share on other sites

Thanks for all the suggestions. Having a hard time. My doc has me on the Celebrate MV drinks, but even tho I add tons of Water it still does me in and I rarely am able to finish it all. I keep trying diff times of day, etc. w/o luck.

Share this post


Link to post
Share on other sites

Thanks for all the suggestions. Having a hard time. My doc has me on the Celebrate MV drinks, but even tho I add tons of Water it still does me in and I rarely am able to finish it all. I keep trying diff times of day, etc. w/o luck.
Have you been. Checked flr.a sterite allergy? It's the binder in most pills. I had the same thing, found out I have an allergy, switched to ones without it

Sent from my SM-J727R4 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

Hmm idk. I had an extensive allergy test years ago but not since doing all this. But I never had any issues with One a day pills before surgery, so hoping it’s just this powdered drink version?

but thanks for the tip I’ll keep it in mind next time I talk to dr.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×